Saturday, March 03, 2012

Afinitor and High Glucose

If anyone is out there on Afinitor, then by now you no doubt will have experienced high glucose or some doctors may diagnose you as having Type 2 Diabetes.

It's not really diabetes as it's a side effect for many patients from taking the Afinitor.  You will have to watch your sugar intake and of course keep a close watch on those sugars with a glucose monitor.

One thing to note is if you have never had diabetes before and now you are taking meds to control your high glucose, once you stop the Afinitor, after a few weeks, your sugars will subside and you no longer will have this condition.

Hubby had the same thing and now he is high glucose free!!!  Something to celebrate indeed!

Have a great weekend everyone!



3 comments:

Whidbey Woman said...

Hi Deb. I forget which Chemo drug it was that he was on, but my husband had high sugar levels. We were scared he was Diabetic as it runs in his family. But now he's fine. People have no idea the chaos these drugs can have on the body.
Whew!

Anonymous said...

My name is Joe. I have been taking Afinitor for a year and a half. I am pretty active as I run about 30 miles a week and cycle several times a week as well. I am always cautious about what I eat. I have seen the side effects of my hair changing color (it went from dirty blond to dark brown. My hair also got thicker. I have issues with my nails being very brittle and I have also had intestinal issues as well. Oh and the cholesterol jumping up and down all the time. I have not had glucose issues though. I hope your husband is doing well!! My thoughts are with him.

Rita said...

So glad I read your post because after starting Afinitor I have had glucose levels of 170-195 and so concerned. My doctor didn't seem to know why my levels were high. Did your husband take meds for glucose or just watch diet?